Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Normal structure of the one-point stabilizer of a doubly-transitive permutation group. II


Author: Michael E. O’Nan
Journal: Trans. Amer. Math. Soc. 214 (1975), 43-74
MSC: Primary 20B20
DOI: https://doi.org/10.1090/S0002-9947-75-99942-0
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result is that the socle of the point stabilizer of a doubly-transitive permutation group is abelian or the direct product of an abelian group and a simple group. Under certain circumstances, it is proved that the lengths of the orbits of a normal subgroup of the one point stabilizer bound the degree of the group. As a corollary, a fixed nonabelian simple group occurs as a factor of the socle of the one point stabilizer of at most finitely many doubly-transitive groups.


References [Enhancements On Off] (What's this?)

  • [1] H. Bender, Transitive Gruppen gerader Ordnung, in denen jede Involution genau einen Punkt festlässt, J. Algebra 17 (1971), 527-554. MR 44 #5370. MR 0288172 (44:5370)
  • [2] R. Brauer and M. Suzuki, On finite groups of even order whose 2-Sylow group is a quaternion group, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1757-1759. MR 22 #731. MR 0109846 (22:731)
  • [3] W. Feit and J. G, Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 755-1029. MR 29 #3538. MR 0166261 (29:3538)
  • [4] G. Glauberman, Central elements in core-free groups, J. Algebra 4 (1966), 403-420. MR 34 #2681. MR 0202822 (34:2681)
  • [5] -, On the automorphism group of a finite group having no non-identity normal subgroups of odd order, Math. Z. 93 (1966), 154-160. MR 33 #2713. MR 0194503 (33:2713)
  • [6] D. Gorenstein and J. H. Walter, On finite groups with dihedral Sylow 2-subgroups, Illinois J. Math. 6 (1962), 553-593. MR 26 #188. MR 0142619 (26:188)
  • [7] O. Grun, Beitrage zur Gruppen theorie. I, J. Reine Angew. Math. 174 (1935), 1-14.
  • [8] M. E. O'Nan, A characterization of $ {L_n}(q)$ as a permutation group, Math. Z. 127 (1972), 301-314. MR 47 #310. MR 0311748 (47:310)
  • [9] -, Normal structure of the one-point stabilizer of a doubly-transitive permutation group. I. Trans. Amer. Math. Soc. 214 (1975), 43-74
  • [10] B. Shult, On the fusion of an involution in its centralizer (unplublished).
  • [11] M. Aschbacher, F-sets and permutation groups, J. Algebra 30 (1974), 400-416. MR 0347952 (50:451)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20B20

Retrieve articles in all journals with MSC: 20B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-75-99942-0
Keywords: Doubly-transitive, permutation group, one-point stabilizer
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society